IGA Vanilla & Chocolate Ice Cream Recall [US]


United States FlagUS/Silver Spring: Dairy Fresh recalls some IGA brand Vanilla & Chocolate Ice Cream due to undeclared almond, coconut and soy ingredients, all known allergens. FDA: http://ht.ly/kV96j

Direct link: http://www.fda.gov/Safety/Recalls/ucm351589.htm

Additional information:
The US Food and Drug Administration (“FDA”) reports some IGA brand Vanilla & Chocolate Ice Cream (1.75 quart, 1.66L) with the Plant Code “3783” and a Sell By Date of “08-13-13” actually contains Heavenly Hash Ice Cream, which contains Almonds, Coconut and Soy, all known allergens. According to the FDA, this product is produced by the Dairy Fresh processing facility in Winston Salem, North Carolina and is sold at IGA stores.

About Nut and Soy Allergies:
For some people, Groundnuts (such as peanuts) and tree nuts (such as almonds, coconuts and walnuts) are a source of dangerous, urgent and potentially deadly, allergic reactions requiring immediate medical intervention. Anaphylactic Shock could occur in consumers who are allergic to peanuts or other nuts within a very short time, potentially leading to severe injury and/or death.

Similarly, many foods have soy-based ingredients including edamame (soybeans in pods), hydrolyzed soy protein, miso, soy protein isolate, soy sauce, tamari, tempeh, teriyaki sauce, textured vegetable protein (“TVP”) and tofu. In addition, lax labeling laws in many countries allow manufacturers to use (but not declare) small amounts of soy in “artificial flavoring”, hydrolyzed vegetable protein, vegetable broth and others. Although levels of these allergens are comparatively small, they may cause dangerous allergic reactions, including Anaphylactic Shock.

Anaphylactic Shock could occur in consumers who are allergic to milk, nut, soy and/or wheat ingredients within a very short time, potentially leading to severe injury and/or death. If you suspect Anaphylactic Shock, call-9-1-1 or other local emergency number for immediate transport to a medical center. If trained and an emergency kit is available, it may be appropriate to give an injectable drug such as Epinephrine (also known as adrenaline or adrenalin) to the affected individual. Trade names of these products include EpiPen, Twinject, Adrenaclick, Anapen, Jext, Allerject and Auvi-Q. Please note: even patients who are apparently stabilized should still go to hospital for emergency evaluation. Further treatment is often necessary.

You can learn more about food allergies from the US National Institutes of Health (“NIH”) at http://1.usa.gov/IZWUlm.

Recalls Direct RIN: 2013-1979
About the Recalls Direct service: http://wp.me/P2bVty-2
Visit the Living Safely site: http://www.livingsafely.org/
E. & O. E.

%d bloggers like this: